I have had the depo provera needle three times now. I know that one of the side effects can be irregular bleeding. When I first started taking the needle I was spotting for about three weeks straight then I would spot about once a month, but it was hardly noticeable only when I would wipe. 4 days ago I noticed I was spotting more then usual and today out of no where it was just as if I was on my period. My last needle was 6 weeks ago, and I haven't had an actual period in about 8 months. Has this happened to anyone else? Should I be concerned?
Yes, is the short answer. It is normal to have all sorts of weird bleeding patterns with Depo. Usually things settle down by the 3rd or 4th shot, but I have known myself to have interim bleeding (even if just light but constant or sporadic).
The way they sorted me out, was to bring the shot forward by a few weeks, so giving me at 8 or 9 weeks for the next one or two shots. This settled things down & if it happened again they'd just do the same thing again. It wasn't something that needed to be done regularly.
As you've only been on Depo for 3 shots, you may want to just wait and see what happens after your 4th shot, & bring your 5th forward, if you have more bleeding. It's worth running things past your Doctor, & ruling out other causes of abnormal bleeding, but my guess would be that this is a normal, Depo-related thing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Birth Control - DepoShot- I Got My 3rd shot on Oct. and this month I started bleeding. Is it normal?
Updated 17 Nov 2013 • 1 answer
Updated 10 Mar 2015 • 1 answer
Updated 3 Aug 2016 • 1 answer
Updated 10 Oct 2016 • 2 answers
Updated 6 Aug 2017 • 2 answers